Ceftriaxone Induced Hypersensitivity Reactions Following Intradermal Skin Test: Case SeriesCorrespondence Address :
Dr. Navin Patil,
Assistant Professor, Department of Pharmacology, Kasturba Medical College, Manipal, Udupi-576104, Karnataka, India.
The incidence of cephalosporin induced hypersensitivity reactions in non-penicillin allergic patients is about 1.7% and in penicillin allergic patients it is about 3-5%. Infact, cephalosporins are considered as the first choice in penicillin allergic patients who need antibiotic therapy intraoperatively. Prompt identification of patients with beta-lactam allergy would lead to an improved utilization of antibiotics and reduced occurrence of resistant strains. We hereby attempt to present a series of cases where ceftriaxone has been implicated in the manifestation of various hypersensitivity reactions. We have also tried to highlight some of the errors, risk factors and other drugs that precipitate a hypersensitivity reaction.
Adverse drug reaction, Allergic reaction, Broad spectrum antibiotic, Naranjo’s scale
Sereen Rose Thomson, Balaji Ommurugan, Navin Patil. CEFTRIAXONE INDUCED HYPERSENSITIVITY REACTIONS FOLLOWING INTRADERMAL SKIN TEST: CASE SERIES. Journal of Clinical and Diagnostic Research [serial online] 2017 October [cited: 2018 Jan 21 ]; 11:FR01-FR04. Available from
Date of Submission: Apr 05, 2017
Date of Peer Review: Jul 04, 2017
Date of Acceptance: Aug 05, 2017
Date of Publishing: Oct 01, 2017
FINANCIAL OR OTHER COMPETING INTERESTS: None.
- Emerging Sources Citation Index (Web of Science, thomsonreuters)
- Index Copernicus ICV 2016: 132.37
- Academic Search Complete Database
- Directory of Open Access Journals (DOAJ)
- Embase & EMbiology
- Google Scholar
- HINARI Access to Research in Health Programme
- Indian Science Abstracts (ISA)
- Journal seek Database
- Popline (reproductive health literature)